Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 125, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2008, 6:49 PM EDT for Capitol Planning Region, Connecticut. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 1, 2008, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 012249
SVRBOX
CTC003-013-012330-
/O.NEW.KBOX.SV.W.0125.080701T2249Z-080701T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...NEWINGTON...NEW BRITAIN...
MANCHESTER...HARTFORD...EAST HARTFORD...
SOUTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF VERNON...
* UNTIL 730 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BERLIN...OR NEAR NEW BRITAIN...AND MOVING NORTHEAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWINGTON BY 700 PM EDT...
WETHERSFIELD AND ROCKY HILL BY 705 PM EDT...
HARTFORD BY 710 PM EDT...
GLASTONBURY AND EAST HARTFORD BY 715 PM EDT...
EAST HARTFORD BY 720 PM EDT...
MANCHESTER...BOLTON AND VERNON BY 730 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4164 7295 4191 7251 4164 7231 4162 7231
4158 7247 4164 7252 4163 7266 4160 7273
4157 7276 4155 7286
TIME...MOT...LOC 2249Z 237DEG 22KT 4163 7277
$$
KJC2 follow-up statements
000
WWUS51 KBOX 012304
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT TUE JUL 1 2008
CTC003-013-012330-
/O.CON.KBOX.SV.W.0125.000000T0000Z-080701T2330Z/
TOLLAND CT-HARTFORD CT-
704 PM EDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN HARTFORD AND WESTERN TOLLAND COUNTIES...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR WETHERSFIELD...OR NEAR NEWINGTON...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLASTONBURY AND EAST HARTFORD BY 715 PM EDT...
9 MILES NORTHWEST OF MARLBOROUGH BY 720 PM EDT...
MANCHESTER...BOLTON AND VERNON BY 730 PM EDT...
LAT...LON 4159 7276 4166 7282 4188 7250 4186 7247
4162 7231 4162 7243 4164 7252 4163 7266
4160 7273 4157 7276
TIME...MOT...LOC 2304Z 237DEG 22KT 4168 7267
$$
KJC000
WWUS51 KBOX 012315
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT TUE JUL 1 2008
CTC003-013-012325-
/O.CAN.KBOX.SV.W.0125.000000T0000Z-080701T2330Z/
TOLLAND CT-HARTFORD CT-
715 PM EDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD AND
WESTERN TOLLAND COUNTIES IS CANCELLED...
LAT...LON 4159 7276 4166 7282 4188 7250 4186 7247
4162 7231 4162 7243 4164 7252 4163 7266
4160 7273 4157 7276
TIME...MOT...LOC 2315Z 237DEG 22KT 4171 7259
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:00 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 1, 5:00 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT TUE JUL 1 2008
.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A WEAK SHORT WAVE DISTURBANCE COMBINED WITH SOME SEABREEZE
MOISTURE CONVERGENCE ALLOWED FOR SCATTERED SHOWERS AND THUNDERSTORMS
TO DEVELOP LATE TUESDAY AFTERNOON. THESE SCATTERED SHOWERS AND
THUNDERSTORMS HAVE PRODUCED SOME FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND SMALL HAIL. AN ISOLATED THUNDERSTORM COULD
BE SEVERE. PLEASE REFER TO THE LATEST BOSLSRBOX.
PATCHY FOG IS EXPECTED TO REDEVELOP ALONG THE SOUTHEASTERN
MASSACHUSETTS COAST TONIGHT. THE FOG COULD BECOME LOCALLY DENSE. WILL
CONTINUE TO MONITOR TRENDS THIS EVENING AS A DENSE FOG ADVISORY MAY BE
REQUIRED FOR A PORTION OF THAT REGION OVERNIGHT. A FEW SHOWERS COULD
ALSO GRAZE OUTER CAPE COD AND NANTUCKET WITH THE DEVELOPMENT OF A
SOUTHERLY LOW LEVEL JET OFFSHORE...THE WEST SIDE OF THE THETA-E
RIDGE AXIS AND THE AREA WILL RESIDE UNDENEATH AN AREA OF FAVORABLE
UPPER LEVEL DIVERGENCE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...THE UPPER LEVEL TROUGH FINALLY SWINGS THROUGH THE FORECAST
AREA BY 00Z THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS EASTERN CONNECTICUT...RHODE ISLAND AND EASTERN
MASSACHUSETTS WEDNESDAY AFTERNOON. SURFACE BASED CAPES RISE TO
1000-1500 J/KG. WIND FIELDS REMAIN FAIRLY STRONG AT OR ABOVE 500
MILLIBARS WITH THE UPPER LEVEL JET LOCATED OVERHEAD. WILL NEED TO
MONITOR THE POTENTIAL FOR ANY ISOLATED SEVERE THUNDERSTORMS ONCE
AGAIN...BUT FOR NOW HAVE NOT INCLUDED ANY ENHANCED WORDING. WILL INCLUDE
A MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
OTHERWISE A PARTLY SUNNY...WARM AND HUMID DAY CAN BE EXPECTED ACROSS
THE EAST...WITH MOSTLY SUNNY SKIES AND LOWERING HUMIDITY LEVELS EXPECTED
ACROSS THE WEST. 850 MILLIBAR TEMPERATURES AROUND +13 TO +14 CELSIUS WITH
BOUNDARY LAYER MIXING UP TO THAT LEVEL WOULD YIELD HIGHS IN THE MID 80S.
WEDNESDAY NIGHT...ANY EVENING CONVECTION WILL DIMINISH WITH THE
LOSSOF DAYTIME HEATING. OTHERWISE A MAINLY CLEAR AND MILD NIGHT
EXPECTED. SOME FOG PATCHES WILL BE POSSIBLE ACROSS THE VALLEYS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT
FOR THURSDAY. ECMWF REMAINS A BIT FASTER THAN THE GFS.
OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE
AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA.
HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR
THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE
PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS
AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND NORTH
OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH OF THE
AREA FOR THURS NIGHT.
THE 4TH OF JULY FORECAST REMAINS A BIT UNCERTAIN. ECMWF REMAINS DRY
BUT THE GFS HAS AT LEAST SCT SHOWERS/TSTMS MUCH OF THE DAY. THE
OUTCOME WILL HINGE ON THE EVENTUAL POSITION OF THE SAGGING FRONT AND
THE TIMING OF ANY SHORT WAVES THAT TRAVEL ALONG IT. FOR NOW...NOT
REALLY CONFIDENT ON POPS...AND BELIEVE THAT LOW CHANCES ARE WARRANTED
AT THIS TIME.
AFTER THE 4TH....THE FORECAST REMAINS UNCERTAIN BUT WE DO BELIEVE
THAT CHANCES OF RAIN WILL BE QUITE GOOD SOMETIME BETWEEN SATURDAY AND
MONDAY NIGHT. NOT A WASHOUT...BUT FEEL POTENTIAL IS THERE FOR
LOCALIZED 1-3 INCH AMOUNTS SOMEWHERE...PERHAPS SAT OR SAT NITE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AREAS OF MVFR AND LOCAL IFR CIGS WILL PERSIST THIS AFTERNOON OVER
CAPE/ISLANDS ESPECIALLY ACK...OTHERWISE MAINLY VFR THROUGH THE
AFTERNOON. WIDELY SCT SHRA/TSRA MAY BRING BRIEF MVFR CONDITIONS TO
MAINLY INTERIOR TERMINALS. LOCAL SEABREEZES WILL CONTINUE AT COASTAL
LOCATIONS WITH WINDS SHIFTING TO S AT BOS 21-22Z.
TONIGHT...MVFR/IFR CIGS/VSBYS LIKELY EXPAND ACROSS IMMEDIATE S COAST
AFT 03Z BUT ONGOING AT ACK. LOCAL MVFR FOG POSSIBLE INTERIOR
TERMINALS LATE TONIGHT...OTHERWISE VFR.
WEDNESDAY...EARLY MORNING MVFR/IFR ALONG S COAST...OTHERWISE VFR.
WEDNESDAY NIGHT...VFR. LOCAL MVFR/IFR IN FOG PATCHES ACROSS THE VALLEYS.
OUTLOOK THURSDAY THROUGH SUNDAY...
THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS. SVR
TSTMS MAY IMPACT AIR TRAVEL FOR SEVERAL HOURS LATE THU AFTN.
SATURDAY INTO SUNDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS
EXISTS DEPENDING ON FRONTAL PLACEMENT AND ASSOCIATED SHOWERS AND
TSTMS.
THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.
&&
.MARINE...
A HIGH SURF ADVISORY HAS BEEN EXPANDED WEST TO INCLUDE SOUTHERN
BRISTOL...SOUTHERN PLYMOUTH AND NEWPORT COUNTIES GIVEN RECENT BEACH
REPORTS OF MODERATE TO STRONG RIP CURRENTS.
DUE TO CONTINUED S-SW SWELLS IN THE 5-7 FOOT RANGE...HAVE EXTENDED
THE SMALL CRAFT THROUGH TONIGHT ACROSS THE NEARBY SOUTHERN SOUNDS
AND INTO WED ACROSS THE OUTER WATERS. SEAS WILL SLOWLY SUBSIDE
TONIGHT.
AREAS OF FOG EXPECTED TO REDEVELOP TONIGHT ACROSS THE SOUTHEASTERN
COASTAL WATERS TONIGHT WHICH WILL REDUCE VISIBILITIES BELOW ONE MILE.
OUTLOOK...THURSDAY THROUGH SUNDAY...
SMALL CRAFT CONDITIONS LOOK LIKE A GOOD BET THURSDAY THROUGH FRIDAY
NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE GRADIENT GETS PRETTY
TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25 WINDS LIKELY. SEAS WILL
SUBSIDE SAT AND RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED ON SUNDAY
ALTHOUGH THERE WILL BE A RISK OF SHOWERS AND TSTMS ON THE WATERS
DURING THE PERIOD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ020-021-
023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR RIZ007.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT
WEDNESDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT
WEDNESDAY FOR ANZ254-255.
&&
SYNOPSIS...DRAG/EKSTER
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...EKSTER
AVIATION...KJC/EKSTER/STRAUSS
MARINE...EKSTER/STRAUSSHazardous weather outlook, Jul 1, 5:10 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EDT TUE JUL 1 2008 CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>006-022115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI- 510 PM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS THIS EVENING WILL DIMINISH. ONE OF TWO STORMS ACROSS INTERIOR MASSACHUSETTS COULD BRING SMALL HAIL...GUSTY WINDS HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN EASTERN MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS ARE MUCH MORE LIKELY LATE THURSDAY OR THURSDAY EVENING AND SEVERAL MAY PRODUCE DAMAGING WIND OR LARGE HAIL IN THE INTERIOR. THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS SHOULD OCCUR BUT TIMING IS HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-022115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 510 PM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PATCHY FOG REDEVELOPING TONIGHT COULD BECOME LOCALLY DENSE ACROSS THE SOUTHERN COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIMES BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-022115- BLOCK ISLAND RI- 510 PM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED. PATCHY FOG MAY BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH WEDNESDAY AND ESPECIALLY THURSDAY. AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-023-024-RIZ007-022115- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA- NEWPORT RI- 510 PM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED. PATCHY FOG MAY BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH WEDNESDAY AND ESPECIALLY THURSDAY. AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 5:29 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/01/2008 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON STANDISH RD
0229 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/01/2008 TOLLAND CT AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON VILLAGE ST
0425 PM HAIL BERNARDSTON 42.67N 72.55W
07/01/2008 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0425 PM HAIL NORTHFIELD 42.71N 72.44W
07/01/2008 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0440 PM TSTM WND DMG HINSDALE 42.79N 72.49W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN IN INDIAN ACRES
0443 PM TSTM WND DMG HINSDALE 42.79N 72.49W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON TRAILER AS WELL AS A CAR.
0448 PM TSTM WND DMG CHESTERFIELD 42.88N 72.47W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON A CAR
0459 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
07/01/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON EXTENSION STREET
0500 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
07/01/2008 HARTFORD CT BROADCAST MEDIA
TREE DOWN ON ROUTE 4 AND HUCKLEBERRY ROAD
0500 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
07/01/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN IN THE UNIONVILLE SECTION OF FARMINGTON
&&Special weather statement, Jul 1, 5:29 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 529 PM EDT TUE JUL 1 2008 MAZ007-014>016-012215- EASTERN ESSEX MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 529 PM EDT TUE JUL 1 2008 AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER BOSTON...MOVING NORTHEAST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR...EAST BOSTON AND CHELSEA BY 540 PM EDT...WINTHROP AND REVERE BY 550 PM EDT...NAHANT AND LYNN BY 600 PM EDT...SWAMPSCOTT AND 6 MILES SOUTHEAST OF PEABODY BY 610 PM EDT... MARBLEHEAD BY 620 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jul 1, 5:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 557 PM EDT TUE JUL 1 2008 MAZ006-007-012230- EASTERN ESSEX MA-WESTERN ESSEX MA- 557 PM EDT TUE JUL 1 2008 AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER BEVERLY...MOVING NORTHEAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR...ESSEX AND IPSWICH BY 610 PM EDT...8 MILES NORTHWEST OF ROCKPORT BY 620 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jul 1, 6:07 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 607 PM EDT TUE JUL 1 2008 CTZ002-012245- HARTFORD CT- 607 PM EDT TUE JUL 1 2008 AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHEAST OF SOUTHINGTON...OR ABOUT 5 MILES SOUTHWEST OF NEW BRITAIN...MOVING NORTHEAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...NEWINGTON AND NEW BRITAIN BY 620 PM EDT...WETHERSFIELD AND ROCKY HILL BY 630 PM EDT...EAST HARTFORD AND GLASTONBURY BY 640 PM EDT...MANCHESTER AND SOUTH WINDSOR BY 650 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Local storm report, Jul 1, 6:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/01/2008 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON STANDISH RD
0229 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/01/2008 TOLLAND CT AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON VILLAGE ST
0425 PM HAIL NORTHFIELD 42.71N 72.44W
07/01/2008 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0425 PM HAIL BERNARDSTON 42.67N 72.55W
07/01/2008 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0440 PM TSTM WND DMG HINSDALE 42.79N 72.49W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN IN INDIAN ACRES
0443 PM TSTM WND DMG HINSDALE 42.79N 72.49W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON TRAILER AS WELL AS A CAR.
0448 PM TSTM WND DMG CHESTERFIELD 42.88N 72.47W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON A CAR
0453 PM TSTM WND DMG CHESTERFIELD 42.88N 72.47W
07/01/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON A HOUSE ON SPRING STREET
0458 PM TSTM WND DMG AVON 41.80N 72.83W
07/01/2008 HARTFORD CT TRAINED SPOTTER
TREE DOWNED ON POWER LINES. SNAPPED UTILITY POLE. TREES
AND WIRES DOWN ON A HOUSE
0459 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
07/01/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON EXTENSION STREET
0500 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
07/01/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN IN THE UNIONVILLE SECTION OF FARMINGTON
0500 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
07/01/2008 HARTFORD CT BROADCAST MEDIA
TREE DOWN ON ROUTE 4 AND HUCKLEBERRY ROAD
0510 PM TSTM WND DMG WESTMORELAND 42.97N 72.45W
07/01/2008 CHESHIRE NH AMATEUR RADIO
POLES AND WIRES DOWN ON ROUTE 63
0544 PM TSTM WND DMG LYNN 42.47N 70.96W
07/01/2008 ESSEX MA AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN
0545 PM MARINE TSTM WIND 2 E REVERE 42.42N 70.95W
07/01/2008 M39.00 MPH ANZ230 MA BUOY
34 KT GUST REVERE BEACH
0550 PM TSTM WND DMG MARBLEHEAD 42.48N 70.87W
07/01/2008 ESSEX MA AMATEUR RADIO
TREE DOWN ON A HOUSE ON KENNETH ROAD
0550 PM TSTM WND DMG MARBLEHEAD 42.48N 70.87W
07/01/2008 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON GREEN STREET
0553 PM TSTM WND DMG SALEM 42.53N 70.87W
07/01/2008 ESSEX MA AMATEUR RADIO
LARGE BRANCHES DOWN
0605 PM TSTM WND DMG BEVERLY 42.56N 70.84W
07/01/2008 ESSEX MA AMATEUR RADIO
TREES DOWN ON HALE STREET
&&Special weather statement, Jul 1, 6:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 646 PM EDT TUE JUL 1 2008 CTZ002-003-012315- HARTFORD CT-TOLLAND CT- 646 PM EDT TUE JUL 1 2008 AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER BERLIN...OR ABOUT 4 MILES SOUTH OF NEW BRITAIN...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...GLASTONBURY AND ROCKY HILL BY 700 PM EDT...EAST HARTFORD AND 7 MILES SOUTHEAST OF SOUTH WINDSOR BY 710 PM EDT...MANCHESTER AND 8 MILES SOUTHEAST OF EAST WINDSOR BY 720 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 41 min |
| Jul 1, 4:42 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 33 min |
| Jul 1, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 50 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.